MAUDE Adverse Event Report: SMITH+NEPHEW LYON DIAM 4.3MM SCREWDRIVER AXIS

SMITH+NEPHEW LYON DIAM 4.3MM SCREWDRIVER AXIS
Model Number 119104ND
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during scarf surgery, one (1) diam 4.3mm screwdriver axis broke off while being handled outside the patient.A surgical delay of less than 30 min was reported to occur, and the procedure was resumed with a smith and nephew back up device.The patient was not harm beyond the reported incident.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: e1 (zip code and phone number).
 
Additional Manufacturer Narrative
Section h3, h6: product is not returned at this time.Pictures of the broken device were provided.The breakage is observed and located on the hexagonal tip.No other anomaly is noticed on the provided pictures.Manufacturing lot of the device is not visible.As no product was returned, no measurement can be performed.Conclusion: the product has not been received at the lyon site for evaluation but photographs were provided where the breakage is observed, so the complaint is confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identify one previous similar reported event for this device, and none for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Medical investigation monitoring board (mimb) review: per mimb, a medical investigation was not required.The complaint alleges no injury to the patient.It could not be determined whether the device contributed to the reported event.According to risk management documentation for the qwix instruments, application of excessive mechanical forces is identified as failure mode which could result in breakage of the qwix hexagonal driver.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
DIAM 4.3MM SCREWDRIVER AXIS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH+NEPHEW LYON
immeuble sequoia 2
parc technoloogique de la port
saint priest rhone 69800
FR  69800
Manufacturer (Section G)
SMITH+NEPHEW LYON
immeuble sequoia 2
parc technoloogique de la port
saint priest rhone 69800
FR   69800
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14416241
Report Number3002952164-2022-00002
Device Sequence Number2367493
Product Code HXX
UDI-Device Identifier10381780052050
UDI-Public10381780052050
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number119104ND
Device Catalogue Number119104ND
Device Lot NumberFWFL
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer11/18/2022
11/18/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date05/18/2022
11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown